| Catalog Number |
INS-0990-861 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during an rsa procedure, one (1) baseplate/glenosphere inserter broke inside a 10 deg full wedge baseplate.The screw thread broke off inside the baseplate.The procedure was resumed using a s+n back-up device.It is unknown if there was a surgical delay.
Event or Problem Description
It was reported that, during an rsa procedure, one (1) base plate/glenosphere inserter broke inside a 10 deg full wedge baseplate.The screw thread broke off inside the baseplate.No pieces fell inside the wound.The procedure was resumed using a s+n back-up device.
Additional Manufacturer Narrative
H2: additional information ¿b5¿.
Additional Manufacturer Narrative
Section h3, h6: the associated device was returned and evaluated.Visual evaluation of the baseplate/glenosphere inserter found that the threaded tip of the instrument had been fractured off into the 10 deg augment baseplate.Additionally, the device had signs of indentations/wear on the top of the rod handle.During evaluation, the threaded tip from the baseplate/glenosphere inserter was able to be removed from the 10 deg augment baseplate.Visual evaluation of the 10 deg augment baseplate did note some damage (knicks/scratches) to the sides of the implant.Some damage to the porous surface as visible, this is most likely from attempted implantation and subsequent removal, although the involvement of all the devices was reported, the relationship with the investigated failure was directly associated to the baseplate/glenosphere inserter.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.